I'm a 21 yr old female at a healthy weight, previous light smoker.
Pain in front of chin/teeth, neck and later chest after running for a while
Easily puffed out
Very mild hunch at top of back
Severe hereditary hyperhidrosis
Recent (last four months) issues:
After a year of constant flu, I started getting palps that mimicked panic attacks
Total exercise intolerance; tachycardia on standing
Presyncope, visual disturbances or sudden collapse on walking
More ectopics, and short runs of irregular pulse after mild exertion
Chest pain and discomfort (mostly left side), lower face pain and near constant ache in left arm.
Hypotension and hypertension
Sweating, indigestion and sometimes ectopics on eating meals
Two episodes lying down of discomfort followed by an instantly POUNDING uncontrollable heart which made the discomfort disappear immediately.
Days of feeling indescribably weak and feverish.
Spells of severe vomiting
Worsening of hyperhidrosis plus hot flashes and chills
Recent (last four months) tests:
Resting ekgs (stress tests years ago; failed to reproduce pain but normal)
Cardiac ct angiogram with perfusion
Blood count (potassium malabsorbtion, since stabilized; persistently raised pancreas and liver enzymes)
24hr urine catecholamines
The first strange thing I got in February was after walking up two flights of stairs, at the top I got a sudden twinge in my jaw and my heart took off racing and made me very faint. I worry that this or other episodes may have been ventricular tachycardia that haven't been picked up, but is that possible in a structurally normal heart with no usual electrical abnormalities? Could a normal sinus rhythm or svt cause dizziness like that?
Thank you for your question. I would share your concern that abnormalities of the electrical system of your heart, or arrhythmia, was the problem.
The key to the evaluation for this is "capturing" your electrocardiogram (ECG) WHILE you are having the symptoms. If you were not having the symptoms when you were wearing the 24 hour Holter monitor, this test could have missed an arrhythmia. While less likely, it is possible to have arrhythmia in a structurally normal heart.
In cases like this, I often have patients wear Holter monitors for up to 30 days. This would capture at least 1 episode of the symptoms on an ECG. If you have your symptoms while your ECG/electrical rhythm is normal, you could rule out arrhythmia as a cause of your symptoms. Otherwise, you could detect an arrhythmia and treatment could be tailored towards the specific arrhythmia, such as medications like antiarrhythmics.
Hi are you on any meds like sedatives or antidepressants? I ask because these meds can give you these side effects. I currently have the extra beats and tachycardia upon any movement since I stopped clonazepam. Ive had an echo, stress test and ekg done all normal too.
I'm now on benzos to help cope with the stress of it all, but had never been on anything when it started and for a good while afterwards. Tried beta-blockers for the heart rate but made me almost comatose.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.